Advertisement

Numerische Mathematik

, Volume 99, Issue 2, pp 349–363 | Cite as

A new class of equal-weight integration rules on the hypercube

  • Neil A. ButlerEmail author
Article
  • 68 Downloads

Summary.

This paper introduces a new class of equal-weight integration rules on the hypercube. The points are cyclically generated in a different way to the method of good lattice points. The main justification for these integration rules is that they are capable of having high degree under a slight modification to the definition of degree. Some theorems are presented which provide conditions under which congruential integration rules exist for degree up to thirteen. Actual integration rules are provided for up to seven million points and up to five hundred dimensions.

Keywords

Mathematical Method Slight Modification Lattice Point Actual Integration Integration Rule 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bungartz, H.-J.: Dünne Gitter und deren Anwendung bei der adaptiven Lösung der dreidimensionalen Poisson-Gleichung. PhD Thesis, TU MünchenGoogle Scholar
  2. 2.
    Butler, N.A.: Optimal and orthogonal Latin hypercube designs for computer experiments. Biometrika 88, 847–857 (2001)CrossRefMathSciNetzbMATHGoogle Scholar
  3. 3.
    Cools, R.: Constructing cubature formulae: the science behind the art. Vol.6 of Acta Numerica, Cambridge Univ Press, Cambridge 1997, pp. 1–54Google Scholar
  4. 4.
    Cools, R., Novak, E., Ritter, K.: Smolyak’s construction of cubature formulas of arbitrary trigonometric degree. Computing, 62 147–162 (1999)Google Scholar
  5. 5.
    Faure, H.: Discrépance de suites associées à un système de numération (en dimension s). Acta Arith. 41, 337–351 (1982)zbMATHGoogle Scholar
  6. 6.
    Hardy, G.H., Wright, E.M.: Introduction to the Theory of Numbers. Clarendon Press, Oxford, 1954Google Scholar
  7. 7.
    Gerstner, T., Griebel, M.: Numerical integration using sparse grids. Numerical Algorithms, 18, 209–232 (1998)Google Scholar
  8. 8.
    Godement, R.: Algebra, Hermann, Paris, 1968Google Scholar
  9. 9.
    Halton, J.H.: On the efficiency of certain quasi-random sequences of points in evaluating multi-dimensional integrals. Numer. Math. 2, (1960) 84–90, Correction Numer. Math. 2, (1960) 196Google Scholar
  10. 10.
    Hickernell, F.J.: Obtaining O(N-2+ε) convergence for lattice quadrature rules. In: K.T. Fang, F.J. Hickernell, H. Niederreiter (eds.), Monte Carlo methods and quasi-Monte Carlo methods 2000, pp. 274–289, Springer-Verlag, Berlin, 2002Google Scholar
  11. 11.
    Hlawka, E.: Zur angenäherten Berechnung mehrfacher Integrale. Monatsh. Math., 66, 140–151 (1962)Google Scholar
  12. 12.
    Korobov, N.M.: The approximate computation of multidimensional integrals. Dokl. Akad. Nauk. SSSR, 124 (1959), pp. 1207–1210. (In Russian)Google Scholar
  13. 13.
    Lyness, J.N.: Notes on lattice rules. J.Complexity, 19, 321–331 (2003)Google Scholar
  14. 14.
    Niederreiter, H.: Quasi-Monte Carlo methods and pseudo-random numbers. Bull. Amer. Math. Soc. 84, 957–1041 (1978)zbMATHGoogle Scholar
  15. 15.
    Niederreiter, H.: Low-discrepancy and low-dispersion sequences. J. Number Theory, 30, 51–70 (1988)Google Scholar
  16. 16.
    Sloan, I.H., Joe, S.: Lattice methods for multiple integration. Clarendon Press, Oxford, 1994Google Scholar
  17. 17.
    Smolyak, S.A.: Quadrature and interpolation formulas for tensor products of certain classes of functions. Soviet. Math. Dokl. 4, 240–243 (1963)Google Scholar
  18. 18.
    Sobol’, I.M.: The distribution of points in a cube and the approximate value of integrals. Zh. Vychisl. Mat. i Mat. Fiz. 7, 784–802 (1967)zbMATHGoogle Scholar
  19. 19.
    Stroud, A.H.: Approximate calculation of multiple integrals. Prentice-Hall, Englewood Cliffs, NJ, 1971Google Scholar
  20. 20.
    Williams, E.J.: Experimental designs balanced for the estimation of residual effects of treatments. Aust. J. Sci. Res., A2, 149–168 (1949)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.School of Mathematical SciencesUniversity of NottinghamNottinghamUK

Personalised recommendations